Pseudoacromegaly induced by the long-term use of minoxidil

Kari H. Nguyen, James G. Marks

Research output: Contribution to journalArticlepeer-review

24 Scopus citations

Abstract

Acromegaly is an endocrine disorder caused by chronic excessive growth hormone secretion from the anterior pituitary gland. Significant disfiguring changes occur as a result of bone, cartilage, and soft tissue hypertrophy, including the thickening of the skin, coarsening of facial features, and cutis verticis gyrata. Pseudoacromegaly, on the other hand, is the presence of similar acromegaloid features in the absence of elevated growth hormone or insulin-like growth factor levels. We present a patient with pseudoacromegaly that resulted from the long-term use of minoxidil at an unusually high dose. This is the first case report of pseudoacromegaly as a side effect of minoxidil use.

Original languageEnglish (US)
Pages (from-to)962-965
Number of pages4
JournalJournal of the American Academy of Dermatology
Volume48
Issue number6
DOIs
StatePublished - Jun 1 2003

All Science Journal Classification (ASJC) codes

  • Dermatology

Fingerprint Dive into the research topics of 'Pseudoacromegaly induced by the long-term use of minoxidil'. Together they form a unique fingerprint.

Cite this